Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 40, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jun 29, 2021, 5:14 PM CDT for Lincoln County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 29, 2021, 7:49 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
324
WGUS43 KICT 292214
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
514 PM CDT Tue Jun 29 2021
KSC105-300415-
/O.NEW.KICT.FA.W.0040.210629T2214Z-210630T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln KS-
514 PM CDT Tue Jun 29 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
East Central Lincoln County in central Kansas...
* Until 1115 PM CDT Tuesday.
* At 514 PM CDT, Doppler radar indicated intense rainfall occurring
over central Lincoln County. Radar estimates up to an inch of rain
has fallen, with an additional 1 to 2 inches likely over the next
hour. Flooding is expected to begin shortly in the warned area.
* Some locations that will experience flooding include...
Lincoln and Beverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3903 9793 3901 9795 3896 9810 3895 9829
3908 9828 3912 9817 3912 9793 3908 9793
3907 9793
$$
Martin1 follow-up statement
952
WGUS83 KICT 300049
FLSICT
Flood Statement
National Weather Service Wichita KS
749 PM CDT Tue Jun 29 2021
KSC105-300059-
/O.CAN.KICT.FA.W.0040.000000T0000Z-210630T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln KS-
749 PM CDT Tue Jun 29 2021
...FLOOD WARNING IS CANCELLED FOR EAST CENTRAL LINCOLN COUNTY...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
LAT...LON 3903 9793 3901 9795 3896 9810 3895 9829
3908 9828 3912 9817 3912 9793 3908 9793
3907 9793
$$
MartinWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 3:22 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 29, 3:22 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Wichita KS 322 PM CDT Tue Jun 29 2021 .SHORT TERM...(This evening through Friday night) Issued at 322 PM CDT Tue Jun 29 2021 While the axis of most numerous showers and pockets of heavy rainfall has panned out along the turnpike corridor today, so far rainfall rates and amounts have only result in minor urban street flooding in the Wichita area. Isolated, diurnally driven, deeper convection was noted over central Kansas. There appears to be a vorticity center over Oklahoma which will move northward into southern/eastern Kansas later this evening and overnight which may increase coverage of showers and heavy rainfall along and east of the turnpike. The high PWAT airmass will remain in place through Wednesday with the better coverage of showers again expected across portions of south central and southeast Kansas. Therefore after collaboration with WFO TOP/EAX, have decided to expand the Flood Watch through Wednesday afternoon. As an upper trof drops southward across thew Great Lakes Thursday into Friday, the effective low level/surface boundary and higher PWAT air will be shunted south of the area. So, will continue to carry some PoPs on Thursday with drier conditions by Friday, as well as warmer, yet still below climo temperatures. Darmofal .LONG TERM...(Saturday through Tuesday) Issued at 322 PM CDT Tue Jun 29 2021 As the previous forecaster alluded to, the holiday weekend is shaping up to be relatively pleasant with temperatures a bit below seasonal climo and only small chances for showers and storms by Monday. This will be thanks to a drier area of surface high pressure settling across the Midwest thru Saturday on the back side of the eastern conus upper trof. It is possible by Monday on the observed holiday, that a subtle upper shortwave in the weak northerly flow could affect the area resulting in slight precip chances. Otherwise, Sunday the 4th looks dry. KED && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1243 PM CDT Tue Jun 29 2021 MVFR conditions will dominate the region during this TAF period. There will be some IFR conditions through the first 12 hours of this TAF period. This will mostly likely affect the ICT and CNU terminals. It may get far enough north to affect KHUT and KEWK for short periods of time with KEWK more likely to see IFR conditions. Showers will be the primary weather threat this afternoon and evening. Thunderstorm chances seem to be limited as the cap remains rather strong keeping the showers from growing into the thunderstorms. That said, there is still a chance for an isolated thunderstorm this afternoon. KGBD is the most likely terminal to see the thunder where more sun has been present to provide the needed instability. Any rain or thunderstorm activity in the KRSL area is expected be brief if it were to develop. By 06Z tonight, the focus of the rain is expected to shift back to the east over the Flint Hills and primarily affect the KIDP and KCFV terminals. Rain may not get into KCNU until after this TAF period. Metzger && .HYDROLOGY... Issued at 322 PM CDT Tue Jun 29 2021 Showers with locally heavy rainfall will remain most numerous this evening along the Kansas turnpike corridor with isolated heavy rainfall across central Kansas. Later in the evening and overnight showers are expected to become more numerous across southeast Kansas once again, with scattered to numerous showers and storms across south central and southeast Kansas on Wednesday. Additional rainfall amounts in excess of 1.50" to 2" will be possible. If this falls over recent over-saturated ground, then flooding will be likely with rises on creeks and rivers as well. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 82 68 85 / 70 70 50 40 Hutchinson 68 83 66 85 / 50 60 40 30 Newton 68 82 67 85 / 70 60 40 40 ElDorado 68 82 68 84 / 60 70 50 40 Winfield-KWLD 69 82 69 84 / 60 70 60 50 Russell 65 85 64 86 / 20 30 30 30 Great Bend 66 84 66 85 / 30 40 30 30 Salina 68 84 66 86 / 40 40 30 30 McPherson 68 83 66 85 / 40 50 40 30 Coffeyville 70 83 69 85 / 60 70 70 70 Chanute 70 83 69 85 / 60 70 60 60 Iola 70 82 69 84 / 60 70 60 50 Parsons-KPPF 70 82 69 85 / 60 70 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday evening for KSZ052-053-068>072-083- 091>096-098>100. && SHORT TERM...KED LONG TERM...KED AVIATION...ELM HYDROLOGY...KED
Hazardous weather outlook, Jun 29, 3:52 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 352 PM CDT Tue Jun 29 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 352 PM CDT Tue Jun 29 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and embedded thunderstorms producing heavy rainfall will remain possible across the area, especially along and east of the Kansas turnpike. An isolated strong storm with heavy rain and gusty winds to 50 mph will also be possible until sunset across central Kansas. Flooding will be the main risk this evening and tonight. Please refer to the latest areal flood and river flood warnings for detailed information on any flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The risk for heavy rainfall and localized flooding will continue on Wednesday and perhaps into early Thursday. Locally strong storms will also be possible capable of down-burst winds of 50 mph. Most of the holiday weekend looks dry. However isolated chances for thunderstorms may return on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 29, 2:20 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 PM CDT Tue Jun 29 2021
KSZ047-050-292000-
Rice KS-Barton KS-
220 PM CDT Tue Jun 29 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
West central Rice County in central Kansas...
Southeastern Barton County in central Kansas...
* Until 300 PM CDT.
* At 216 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Ellinwood.
this storm was nearly stationary.
* Wind gusts up to 50 mph will be possible with this storm. This
storm is also producing very heavy rain and is expected to cause
localized flooding in low lying areas.
* Locations impacted include...
Ellinwood, Silica and Cheyenne Bottoms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3847 9865 3841 9839 3819 9846 3819 9847
3826 9847 3826 9867
TIME...MOT...LOC 1919Z 198DEG 2KT 3829 9854
METZGERLocal storm report, Jun 29, 4:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM FLOOD IOLA 37.93N 95.40W
06/29/2021 ALLEN KS LAW ENFORCEMENT
A FEW COUNTY ROADS FLOODED.
0946 AM FLOOD FREDONIA 37.53N 95.82W
06/29/2021 WILSON KS LAW ENFORCEMENT
A FEW COUNTY ROADS FLOODED.
1045 AM FLOOD YATES CENTER 37.87N 95.74W
06/29/2021 WOODSON KS LAW ENFORCEMENT
A FEW COUNTY ROADS WERE FLOODED.
1056 AM FLOOD HILLSBORO 38.35N 97.20W
06/29/2021 MARION KS LAW ENFORCEMENT
A FEW LOW WATER CROSSINGS WERE CLOSED BY
HIGH WATER.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:20 PM CDT | Special Weather Statement | ICT | Barton | 40 min |
| Jun 29, 3:03 PM CDT | Areal Flood Warning | ICT | Barton | 3 hr |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.